PDA

View Full Version : Excessive bruising



tripLexie
05-23-2012, 11:30 AM
OK, so I've always been a clumsy one. But, lately, I look like I've been through a blender and then hit by a truck.

Some bruises I can explain the cause- my 7 month old Great Dane puppy, brushing past a table or chair, etc. Since my start of a higher dose of Lyrica my balance has even been off a little and I've fallen/tripped several times and recieved brusies. Other times, I'm just getting the random red blood spots.. Usually on my lower calves and forearms. Sometime I get a purple looking spot (about the size of a penny) on the top side of my wrist in the middle. That bruise usually lasts less than a day. The blood spots last much longer. As far as the actual injury recieved bruises, they're lingering much longer and looking much nastier than I can remember from my soccer/dance/lacrosse/softball days.

Anyways, I wasn't too concerned and was going to mention all this to my second opinion rheumy tomorrow.

But, in the restroom today I noticed the blood bruise I get usually just one or two spots of on legs and arms, on my hip area on both sides, and many maaaaannnny more spots. First I was alarmed, then I realized it was from my pants.

I'M BRUSING SO EASILY, MY PANTS ARE BRUISING ME. What the heck?!?!?!!

As far as blood disorders go, I've been told I am iron-defienct anemic during my menses. But, I am no where near my period, I'm in fact right in the middle of the cycle. Would anemia cause such extensive bruising? Or maybe some other AI issue??? Advice!!

Mica
05-23-2012, 12:38 PM
I have the same problem, most the time I don't know where they come from. I was in the bathroom one time when I noticed a perfect bruised impression of my cats paw, he must of walked across me while I was asleep. I got used to it after a while, from what I understand that it's pretty normal with the meds were all on but maybe it's just me.

ritzbit2
05-23-2012, 02:21 PM
I could be way off so don't take what I say to heart too much but the first thing that popped into my head was purpura related to vasculitis. Some of the pictures that come up with it are absolutely crazy looking but I have seen much milder ones. I bruise really easy too but my rheum said she thinks that its because I've been on steroids for awhile. She wants me off of them. I was checked for anemia but thats not it for me which is why she's guessing its from long term steroid use.

tripLexie
05-23-2012, 02:26 PM
Thanks y'all! I don't think you're way off, my PCP thinks that a rash I get very frequently is the urticarial form of vasculitis.. So I wouldn't be a shocker if I had some other form of it. They're so harmless and painless but I feel like they are defintley worth noting. I'm also having to get a colonoscopy becuase of blood in the stool that popped up the last time I had my rash.

On another note, I've only been on prednisone for about a month.. At it's highest doese, I was on 10mg. I am tapering right now.. On 5mg, next week to .5mg. Do you think the steriods at such a low dose could be the possibility? I see my 2nd opinion rheumy tomorrow, def. mentioning all this.